Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Memphis, TN

September 26, 2007Craighead County, Arkansas

NWS Memphis, TN issued this flash flood warning at Sep 26, 2007, 6:51 PM CDT for Craighead County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 6:51 PM CDT (23:51 UTC)
Expired
Sep 26, 2007, 7:45 PM CDT
In force
54 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text
Flood severity
None

County Craighead County, AR

The radar

The Memphis radar (KNQA), 78 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 262353
FFWMEG
ARC031-270045-
/O.NEW.KMEG.FF.W.0004.070926T2351Z-070927T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...

* UNTIL 745 PM CDT

* AT 651 PM CDT...KAIT-TV IN JONESBORO REPORTED FLASH FLOODING WAS 
OCCURING OVER PORTIONS OF NORTHEAST JONESBORO AND IN THE TOWN OF 
BROOKLAND... OVER THE PAST 3 HOURS 3 TO 5 INCHES OF RAINFALL HAS   
FALLEN ACROSS THE WARNED AREA. AT LEAST ONE HOME ALONG HIGHWAY 49 
HAD WATER IN IT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONETTE...
  LAKE CITY...JONESBORO...CARAWAY...BROOKLAND...BLACK OAK AND BAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3573 9027 3572 9031 3571 9069 3596 9071
      3599 9050 3597 9049 3597 9039 3600 9038
      3600 9029

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:41 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Sep 26, 2:41 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT WED SEP 26 2007

.DISCUSSION...
PRIMARY FORECAST CONCERN REMAINS RAIN CHANCES OVER THE NEXT 24
HOURS. GOES VISIBLE IMAGERY INDICATES THAT STRONGER WINDS ALOFT
WERE BEGINNING TO SPREAD INTO THE MIDSOUTH. THESE STRONGER WINDS
ALOFT WERE ASSOCIATED WITH A JET MAX OVER THE RED RIVER VALLEY.
THE STRONG WINDS ALOFT HAD ARRIVED AS DIFFERENTIAL HEATING WAS
RAISING MIXED LAYER CAPES TO 1000 TO 1500 J/KG OVER THE MIDSOUTH.

A SURFACE COLD FRONT REMAINED ILL DEFINED ACROSS THE OZARKS THIS
AFTERNOON AND WAS BASICALLY STATIONARY. THUNDERSTORMS THAT HAD
FORMED ALONG THE FRONT OVER EASTERN OK HAD LIFTED OFF THE FRONT
INTO WESTERN AR THIS AFTERNOON. THIS ACTIVITY WAS WELL VENTILATED
ALOFT AND SHOULD SUSTAIN ITSELF AS IT APPROACHES THE MIDSOUTH THROUGH
EARLY EVENING. STRONG THUNDERSTORM THREAT SHOULD DIMINISH OVER THE
MIDSOUTH DURING THE EVENING... AS THE LOWER LEVELS BECOME LESS
UNSTABLE...BUT THIS ACTIVITY WILL LIKELY CONTINUE IN SOME FORM
ACROSS THE AREA INTO THE EARLY OVERNIGHT HOURS.

THE GFS AND ECMWF MODELS ARE CONSISTENT IN BRINGING A BROAD UPPER
LEVEL TROF AXIS THROUGH THE MIDSOUTH BY 12Z THURSDAY. GOES WATER
VAPOR IMAGERY SHOWED THIS FEATURE DROPPING INTO WESTERN KS AT
DISCUSSION TIME...AND THIS FEATURE SHOULD EJECT THE AR SHORTWAVE
EAST TONIGHT. EXPECT MOST OF THE STORM ACTIVITY OVER AR THIS
EVENING TO BE EAST OF THE MS RIVER BY SUNRISE...WITH ACTIVITY
CONTINUING TO LIFT EAST/SOUTHEAST DURING THE MORNING.

DRIER LOW LEVEL AIR OVER THE CENTRAL MS VALLEY WILL FINALLY BEGIN
DROPPING SOUTH DURING THE DAY FRIDAY...AS DRY MID LEVEL AIR ALSO
PARTIALLY MIXING DOWN. FRIDAY SHOULD HOLD SUNNY SKIES FOR THE
MIDSOUTH WITH NOTICEABLY LOWER HUMIDITY.

THE WEEKEND AND EARLY NEXT WEEK PERIODS SHOULD SEE CONTINUED FAIR
WEATHER. TEMPS SHOULD AVERAGE ABOVE NORMAL...GIVEN THE STRONGER
THAN TYPICAL UPPER LEVEL RIDGE ANCHORED OVER THE SOUTHEASTERN
STATES. MORE UNSETTLED WEATHER MAY BE IN STORE FOR THE MIDSOUTH IN
THE LATTER PART OF NEXT WEEK...AS THE UPPER RIDGE IS PUSHED EAST.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  84  61  85 /  60  40   0   0
MKL  65  84  53  82 /  60  40   0   0
JBR  66  83  53  84 /  60  20   0   0
TUP  65  84  60  85 /  40  40  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 26, 2:50 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT WED SEP 26 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
250 PM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER
THE MIDSOUTH. A FEW STRONG STORMS WILL BE POSSIBLE THROUGH EARLY
EVENING... PRODUCING WIND GUSTS TO 50 MPH. IN ADDITION...LOCALLY
HEAVY RAINFALL MAY CREATE PONDING OF WATER ON AREA ROADS AND IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, Sep 26, 2:43 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED SEP 26 2007

TNZ048-049-262015-
LAUDERDALE TN-TIPTON TN-
243 PM CDT WED SEP 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM FT PILLOW TO 6 MILES WEST OF MUNFORD AT 243 PM CDT...
MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

LOCALIZED STREET FLOODING IS ALSO LIKELY ACROSS AREAS IMPACTED BY
THESE STORMS.

PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE CITIES OF
COVINGTON AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Sep 26, 3:37 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT WED SEP 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 N MUNFORD             35.49N 89.80W
09/26/2007                   TIPTON             TN   UTILITY COMPANY

            TREES DOWN ON GILDHEDGE ROAD.

&&

MRM

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.